Tennessee, 2004Flash Flood in Tennessee, September 2, 2004
September 2, 2004 · NWS OHX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Sep 2, 2:15 PM CST, 4 hours 15 minutes earlier.
Area forecast discussion, Sep 2, 2:15 PM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
315 PM CDT THU SEP 2 2004
.DISCUSSION...
H5 LOW OVER LOWER PLAINS HAS A VORT AXIS EXTENDING EWD INTO THE MIDSTATE
AND ROTATING NWD INTO THE OHIO VALLEY. THIS HAS HELPED TO MAINTAIN
CONVECTION OVER THE AREA. A MOIST FLOW OF MID/HI LVL MOISTURE IS EXTENDING
NEWD FROM THE PLAINS LOW ACROSS LA/MS. MODELS TAKE THIS LOW AND MOVE
IT NEWD INTO THE LOWER MS VALLEY AND WEAKEN IT. FURTHER WEST A
STRONG H5 LOW IS LOCATED OVER THE PAC NW AND WRN CANADA. THE ASSOCD
TROUGH EXTENDS SSW TO THE NRN CA COAST. THE MODELS MOVE THIS TROUGH
EWD TO THE CNTRL PLAINS AREA BY MID DAY SUNDAY. AS FRANCES MOVES
NWWD INTO FLORIDA A MORE NORTHERLY TRACK IS EXPECTED AS THIS TROUGH
MOVES FURTHER EWD AND SEWD. THE EFFECTS OF THIS TROUGH WILL BE TO PULL
THE STORM NWD AND THEN EVENTUALLY NEWD BY THE BEGINNING OF MID WEEK.
OF COURSE THE EXACT TRACK THE STORM WILL MAKE WILL YIELD SIGNIFICANT
DIFFERENCES IN THE FORECAST FOR THE MIDSTATE DURING THE 1ST HALF OF
NEXT WEEK.
RETAINED A 20/30 POP FOR NEARLY ALL PERIODS THROUGH DAY 5. THOUGH
THIS WAS THE BEST APPROACH GIVEN THE UNCERTAINTY OF THE TRACK FOR
FRANCES AND THE FACT THAT THE GFS LONG RANGE TRACK FOR THE STORM IS
WELL TO THE EAST OF THE NHC PREDICTED TRACK. THIS MAKES FOR PROBLEMS
IN THE FORECAST FOR EARLY NEXT WEEK. GRIDDED DATA MAY CHANGE
SIGNIFICANTLY AS THE GFS BEGINS TO MOVE CLOSER TO THE NHC TRACK.
NO SIGNIFICANT DEVIATIONS FROM MOS TEMPS/WINDS.
&&
.BNA WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
JLM
Hazardous weather outlook, Sep 2, 4:30 AM CST, 14 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT THU SEP 2 2004
TNZ005>011-022>034-056>066-075-077>080-093>095-031030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT THU SEP 2 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ALL EYES WILL BE ON THE TRACK OF HURRICANE FRANCES AS IT APPROACHES
FLORIDA FRIDAY. SOME PROJECTIONS HAVE THE STORM MOVING TO NORTHERN
ALABAMA BY LATE MONDAY NIGHT. THE REPERCUSSIONS FOR THE MIDSTATE AREA
WOULD BE FOR SOME HEAVY RAIN AND POSSIBLE SEVERE WEATHER LATE MONDAY
NIGHT INTO TUESDAY. BUT BE MINDFUL...THE EXACT TRACK IS STILL VERY
MUCH IN DOUBT.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS POSSIBLE NEXT
WEEK IF FRANCES HEADS OUR WAY.
MAG
Flash Flood, Davidson
- When
- September 2, 6:30 PM CST to 8:30 PM CST
- Where
- Davidson County, 10 mi NE of Nashville
- Property damage
- $1,000
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 36.171, -86.777 (the zone’s center; the record gives no point)
NWS employee reported street flooding near the intersection of Old Hicklory Boulevard and Merritt Street in the Old Hickory area of Davidson County.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, September 2 to 3, 2004$35,000 · 1 event
- Flash Flood in North Carolina, September 2, 2004$10,000 · 1 event
- Lightning Strike in Georgia, September 2, 2004$5,000 · 1 event
- Flood in North Carolina, September 2, 20041 event
- Flood in North Carolina, September 2, 20041 event
- Flash Flood in Texas, September 2, 20041 event
- Flash Flood in Alabama, September 2, 2004$8,000 · 1 event
- Flash Flood in Illinois, September 2, 20041 event
- Flash Flood in Arizona, September 2, 20041 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5421745.